Focalin abuse. (how do I handle this without violence?)

Discussion in 'Self Harm & Substance Abuse' started by Empoisonner, Aug 2, 2014.

Thread Status:
Not open for further replies.
  1. Empoisonner

    Empoisonner Member

    Focalin xr.

    a poor man's cocaine, or for people like me who need it's sedating properties to function properly.

    for the past four months I have been getting my dosage for this pill to go up and up because it is the only medication I have had that has a tangible effect on my bipolar depression, social anxiety, and the rage caused by both of those. Currently I am on 10 milligrams but was just bumped up to 15 as of two days ago, still haven't gone to Walgreens to pick up the new script. On the day I got my prescription upped (7/31/14) I admitted to my mother that I have (only admitted to one time) used more than my prescribed dosage to handle a social situation, but Today I woke up and realized that my pill bottle was gone from my room and one 10MG pill was sat next to my Depakote (a mood stabilizer that hardly stabilizes me in the slightest.) My problem here is that I need at LEAST 20 milligrams to function normally in public (no homicidal delusions, fight or flight triggers, paranoia, rage, desire to inflict harm on others). Which, is not bad in and of itself as 20 milligrams is a albeit slightly uncommon dosage given out by doctors, but usually I will take upwards of 40 milligrams (65 being the most I have ever been on.) After the breakdown and suicidal thoughts subsided, the manic rage set in. I admit I need a better way to handle things... But taking my medication, a medication that affects my brain chemistry on a rather large scale at that!? What kind of fucking idiot does this!?

    It has become my only coping mechanism for whenever I slip into episodes be it manic or depressive and mental breakdowns, due to the feel good high that makes you want to do anything to the very peaceful sedation that it puts you into after the high.

    The side effects {Hot/Cold flashes, lethargy, and in insomniacs like me very slight irritability that is only caused because focalin actually makes your body realize that it is exhausted due to lack of rest} are largely minor and I find them easy to overlook, and just a slight annoyance at worst. The only major side effect one needs to be careful of is that it decreases appetite.

    I have been too ashamed to admit to my family that I have been abusing, and I can't go to my doctor or counselor about it or they will just throw me into a rehab and NA.

    How do I approach her and explain everything without first going into a manic fit? I am horrible at telling people how I feel and any and all advice would be much appreciated.
     
  2. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    Hiya, you won't like my reply BUT I think you should seriously consider consulting with your doctor. Surely, there must be something else that you can take without having the need to abuse it. I had to look up the drug as I had never heard of it. I would DEFINITELY say at least something to your doctor, it may be the only way you can get better. What happens when you need the dose higher and higher due to tolerance and dependence? What happens when you run out of the medication? Addictions are very serious hence why there are so many drug counsellors. Please get help and try and live your life safely :hug: I don't even know you and I care about you :hug:
     
  3. DrownedFishOnFire

    DrownedFishOnFire Quieta non movere

    Ouch. Tough spot to be in!

    What about writing stuff down before talking to someone like the doc or counselor to keep yourself focused on task of getting the situation under control. It sounds the medicine comes from the doctor or the psychiatrist and guess gotta face it sooner than later.

    Good Luck!
     
  4. Empoisonner

    Empoisonner Member

    I want to go to my doc, just not yet, I don't know. I am doing a lot of life adjustments and joining SF was one of them.

    Thanks for the help guys none the less.
     
Thread Status:
Not open for further replies.